Alert archive / Kansas / Tornado Warnings in 2006
Tornado Warning 8, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Sep 21, 2006, 3:53 PM CDT for Mitchell County, Kansas. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2006, 3:53 PM CDT (20:53 UTC)
- Expired
- Sep 21, 2006, 4:22 PM CDT
- In force
- 29 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Mitchell County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 4:00 PM CDT | TORNADO | 2 Ne Beloit, KS | ROPE TORNADO ON THE GROUND AT ROAD 320 AND F |
| Sep 21, 4:08 PM CDT | TORNADO | 1 Ne Beloit, KS | TORNADO ON THE GROUND ON HIGHWAY 14 AND E ROAD |
| Sep 21, 4:12 PM CDT | TORNADO | 3 N Beloit, KS | TORNADO ON THE GROUND ALONG HIGHWAY 14...A HALF MILE NORTH OF D ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGID 212053 TORGID KSC123-212145- /O.NEW.KGID.TO.W.0008.060921T2053Z-060921T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 353 PM CDT THU SEP 21 2006 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS * UNTIL 445 PM CDT * AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BELOIT...OR ABOUT 27 MILES NORTH OF LINCOLN...MOVING NORTH AT 25 MPH. * THE TORNADO WILL BE NEAR... SCOTTSVILLE BY 410 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. OTHERWISE...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3932 9827 3929 9793 3955 9794 3956 9828 $$ AWJ
4 follow-up statements
000 WWUS53 KGID 212100 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 400 PM CDT THU SEP 21 2006 KSC123-212145- /O.CON.KGID.TO.W.0008.000000T0000Z-060921T2145Z/ MITCHELL KS- 400 PM CDT THU SEP 21 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHEASTERN MITCHELL COUNTY... AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BELOIT...OR ABOUT 26 MILES WEST OF CONCORDIA...MOVING NORTH AT 25 MPH. FUNNELS AND ROTATION HAVE BEEN REPORTED IN THE BELOIT AREA. IF YOU ARE IN BELOIT...YOU NEED TO BE IN YOUR STORM SHELTER NOW. LAT...LON 3932 9827 3929 9793 3955 9794 3956 9828 $$
000 WWUS53 KGID 212104 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 403 PM CDT THU SEP 21 2006 KSC123-212145- /O.CON.KGID.TO.W.0008.000000T0000Z-060921T2145Z/ MITCHELL KS- 403 PM CDT THU SEP 21 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHEASTERN MITCHELL COUNTY... AT 401 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS TORNADO WAS LOCATED 2 MILES NORTHEAST OF BELOIT...OR ABOUT 24 MILES WEST OF CONCORDIA...MOVING NORTH AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOTTSVILLE IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. OTHERWISE...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3932 9827 3929 9793 3955 9794 3956 9828 $$ AWJ
000 WWUS53 KGID 212109 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 408 PM CDT THU SEP 21 2006 KSC123-212145- /O.CON.KGID.TO.W.0008.000000T0000Z-060921T2145Z/ MITCHELL KS- 408 PM CDT THU SEP 21 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHEASTERN MITCHELL COUNTY... AT 406 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED NEAR BELOIT...OR ABOUT 23 MILES WEST OF CONCORDIA...MOVING NORTH AT 25 MPH. THE TORNADO LOCATED AT THE INTERSECTION OF ROAD E AND ROAD 14...AND MOVING NORTH...AND CONTINUE AND ALONG AND JUST EAST OF HIGHWAY 14. BE IN YOUR TORNADO SHELTER NOW LAT...LON 3932 9827 3929 9793 3955 9794 3956 9828 $$
000 WWUS53 KGID 212122 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 421 PM CDT THU SEP 21 2006 KSC123-212131- /O.CAN.KGID.TO.W.0008.000000T0000Z-060921T2145Z/ MITCHELL KS- 421 PM CDT THU SEP 21 2006 ...THE TORNADO WARNING FOR NORTHEASTERN MITCHELL COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...AND NO LONGER POSES A THREAT TO NORTHEAST MITCHELL COUNTY. A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEAST MITCHELL COUNTY UNTIL 5 PM...FOR ANOTHER STORM MOVING INTO THE SOUTHEAST CORNER OF THE COUNTY. LAT...LON 3932 9827 3929 9793 3955 9794 3956 9828 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Sep 21, 3:18 PM CDT, 35 minutes earlier.
Area forecast discussion, Sep 21, 3:18 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 318 PM CDT THU SEP 21 2006 .SHORT TERM...ONGOING CONVECTION NEAR INTENSE UPPER AND SURFACE LOW SPAWNING AN ISOLATED TORNADO EARLIER...AND SMALL HAIL AND GUSTY WINDS. THE RISK IS ASSOCIATED WITH BRIEF WEDGE OF CLEARING ALONG LEADING EDGE OF ROTATION NEAR CENTER OF THE LOW. MINI-SUPERCELL SET UP HAS STRUGGLED A BIT FURTHER NORTH...AS CLEARING HAS BEEN LIMITED. EVENING SHIFTERS WILL WATCH CLOSE. AS FOR THE FORECAST BEYOND ABOUT 3 HOURS...THE UPPER LOW IS PROGGED QUICKLY TO ROLL NORTHEAST...AND LIFT SHOWERS AND THUNDERSTORMS ACROSS THE CWFA AS THE EVENING AND OVERNIGHT PROGRESS. SOUTHERN ZONES WILL BE PRIMARILY RAIN FREE BY LATE EVENING. AS THE LOW LIFTS...ISENTROPIC DOWNGLIDE TAKES HOLD...AND RAINFALL AMOUNTS THEN 36 TO 48 HOURS WILL BE SMALL. BEST SHOT APPEARS TO BE FRIDAY EVENING...AS NEXT SHORT WAVE SLIDES ACROSS THE CWFA. SMALL CHANCE AGAIN SATURDAY...BUT NOT A RAIN OUT. TEMPERATURES BELOW NORMAL THROUGH AT LEAST SATURDAY. .LONG RANGE...12Z SUNDAY THROUGH THURSDAY. MAIN CONCERNS FOR THIS FORECAST PERIOD WILL BE A SURFACE FRONT THAT MOVES THROUGH LATE TUESDAY AND TUESDAY NIGHT. SUNDAY AND MONDAY A SURFACE HIGH TO THE SOUTHWEST WITH NORTHWEST FLOW ACROSS THE FORECAST AREA. TEMPERATURES WILL REMAIN COOL ON SUNDAY...BUT EXPECT THAT SOME WARMING WILL OCCUR ON MONDAY WITH SOME WARM ADVECTION. WITH WARM ADVECTION AND SOME HEATING AHEAD OF THE COLD FRONT...TUESDAY WILL BE EVEN WARMER. THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE FORECAST AREA LATE TUESDAY AFTERNOON AND NIGHT. MODELS ARE RELATIVELY SHORT ON MOISTURE AND THE UPPER SUPPORT IS NOT VERY STRONG. HAVE CONTINUED WITH A DRY FORECAST...BUT WILL HAVE TO KEEP AN EYE ON IT. TEMPERATURES WILL COOL BACK OFF AGAIN FOR WEDNESDAY AND THURSDAY AFTER THE COLD FRONT MOVES THROUGH. .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 21, 11:42 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1142 AM CDT THU SEP 21 2006 NEZ039>041-046>049-060>064-072>077-082>087-221200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 1142 AM CDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS...BUT SEVERE WEATHER IS NOT EXPECTED. SMALL HAIL IS POSSIBLE FROM STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-221200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 1142 AM CDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL RETURN TO NORTH CENTRAL KANSAS THIS AFTERNOON... AND WILL CONTINUE INTO THE EVENING HOURS. THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BE STRONG...AND BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND GUSTY WINDS. ANY THUNDERSTORMS WHICH DEVELOP...WILL MOVE NORTHEAST...AND ARE MOST LIKELY TO OCCUR BETWEEN 2 PM AND 8 PM. THE RISK FOR THUNDERSTORMS WILL MOVE EAST OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Sep 21, 2:28 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 228 PM CDT THU SEP 21 2006 KSZ018-212000- OSBORNE- 228 PM CDT THU SEP 21 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR OSBORNE COUNTY... AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF LURAY...OR 38 MILES WEST OF LINCOLN...AND MOVING NORTH AT 25 MPH. THE PARENT THUNDERSTORM PRODUCED A TORNADO IN RUSSELL KANSAS AROUND 200 PM...AND COULD STILL RE-INTENSIFY THROUGH 300 PM. * THE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN OSBORNE COUNTY BY 240 PM CDT RURAL CENTRAL OSBORNE COUNTY BY 250 PM CDT WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 21, 2:52 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 252 PM CDT THU SEP 21 2006 KSZ018-212015- OSBORNE- 252 PM CDT THU SEP 21 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR OSBORNE COUNTY... AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF OSBORNE...OR 38 MILES NORTHWEST OF LINCOLN...AND MOVING NORTH AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... OSBORNE BY 305 PM CDT PORTIS BY 315 PM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THE PARENT THUNDERSTORM PRODUCED A TORNADO IN RUSSELL KANSAS AROUND 200 PM...AND COULD STILL RE-INTENSIFY THROUGH 330 PM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 21, 3:06 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 306 PM CDT THU SEP 21 2006 KSZ019-212030- MITCHELL- 306 PM CDT THU SEP 21 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MITCHELL COUNTY... AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF VICTOR...OR 11 MILES NORTHWEST OF LINCOLN...AND MOVING NORTH AT 45 MPH. * THE THUNDERSTORM WILL BE NEAR... BELOIT BY 325 PM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JCB
Local storm report, Sep 21, 3:25 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
325 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO 7 E VICTOR 39.25N 98.15W
09/21/2006 MITCHELL KS TRAINED SPOTTER
JUST WEST OF HIGHWAY 14 IN SOUTHERN MITCHELL COUNTY
&&
MONTEFUSCOLocal storm report, Sep 21, 3:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
336 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TORNADO 4 SW BELOIT 39.42N 98.16W
09/21/2006 MITCHELL KS LAW ENFORCEMENT
TORNADO SPOTTED ON THE GROUND NEAR 250 RD...7 MILES SOUTH
OF SOLOMON RAPIDS
&&
MONTEFUSCOThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 3:16 PM CDT | Tornado Warning | GID | Mitchell | 44 min |
| Sep 21, 3:50 PM CDT | Tornado Warning | GID | Jewell | 40 min |
| Sep 21, 4:16 PM CDT | Tornado Warning | GID | Mitchell | 27 min |
| Sep 21, 5:11 PM CDT | Tornado Warning | GID | Mitchell | 49 min |
Nearby
Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.